Management of drug-related problems including drug-drug interactions caused by nirmatrelvir/ritonavir in paediatric patients with SARS-CoV-2

Nadir Yalcin*, Kutay Demirkan

*Corresponding author for this work

Research output: Contribution to journalEditorialAcademicpeer-review

1 Citation (Scopus)

Abstract

[...] In conclusion, nirmatrelvir/ritonavir is a highly promising new drug that may also be considered in paediatric patients. For drugs with a potential risk of DDIs, which are used simultaneously and whose plasma level can be monitored, the trough and peak plasma levels should be followed in paediatric patients. Educational outreach should be provided to clinicians using up-to-date and scientific databases on nirmatrelvir/ritonavirrelated problems. Clinical pharmacists should be consulted for the prevention and management of possible risks in a multidisciplinary team. In clinical decision support systems integrated with electronic health records, a ‘high-risk’ warning for nirmatrelvir/ritonavir-related DDIs should be provided to clinicians, as these DDIs are highly relevant. These recommendations serve as a suggested starting point for the management of these complex and specific drug-related problems in the absence of peer-reviewed data. Prospective collection of observations in paediatric patients on clinical management and TDM in these settings should be done to further improve our knowledge and practice.
Original languageEnglish
Article numberarchdischild-2022-324168
Number of pages2
JournalArchives of Disease in Childhood
Volume108
Early online date30 Sept 2022
DOIs
Publication statusPublished - 18 Oct 2023
Externally publishedYes

Bibliographical note

© Author(s) (or their employer(s)) 2022. No commercial re-use.

Fingerprint

Dive into the research topics of 'Management of drug-related problems including drug-drug interactions caused by nirmatrelvir/ritonavir in paediatric patients with SARS-CoV-2'. Together they form a unique fingerprint.

Cite this